MAUDE Adverse Event Report: FUJIFILM CORPORATION ASPIRE CRISTALLE; FDR MS-3500

FUJIFILM CORPORATION ASPIRE CRISTALLE; FDR MS-3500
Model Number DR 3500 W 24X30 USA E
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 09/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer understands that this issue was caused by human error and the single-touch should not have been used with the biopsy chair and patient near the gantry, per the warning written in the reference manual (897n120115f).Per the reference manual, "make sure that no obstacle is placed within the operation range of the swivel arm before using the single-touch function.Make sure that no one is around the equipment before using the single-touch button." there was no malfunction associated with the device.This report is being submitted in abundance of caution.The on-site customer service engineer (cse) was dispatched to the customer site.The device was inspected and calibrated, then returned to service.If there is any additional relevant information provided a supplemental report will be submitted.
 
Event or Problem Description
It was reported that an injury occurred during an exam being performed with an aspire cristalle.The patient with multiple sclerosis who was an invalid and could not use their hands was seated in a biopsy chair.The primary mammographer pressed the "one touch" button to move the gantry to the home position, at this time the assisting mammographer had their hand between the chair and the moving tube arm.The moving tube arm hit the chair and the assisting mammographer's hand in between; the tube arm bended when it hit the chair and assisting mammographer.The assisting mammographer continued working until the next day, however then the mammographer (assisting) started feeling pain and went to urgent care; the hand was black and blue.After further follow up with the assisting mammographer, it was found that an x-ray was performed for the injured hand and there were no bone breaks; several days later the bruising went down and the hand was back to normal.There was no malfunction of the device.There was no adverse event or injury to the primary mammographer or the patient.No other information was provided.

Brand Name
ASPIRE CRISTALLE
Common Device Name
FDR MS-3500
Manufacturer (Section D)
FUJIFILM CORPORATION
798 miyanodai kaisei-machi
ashigarakami-gun, kanagawa 258-8 538
JA  258-8538
MDR Report Key8046224
Report Number2443168-2018-00001
Device Sequence Number16540646
Product Code MUE
UDI-Device Identifier04547410297546
UDI-Public(01)04547410297546
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/07/2018
Report Date (Section F) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDR 3500 W 24X30 USA E
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/15/2018
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer11/07/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1